• Indexing List

Indian Journal of Clinical and Experimental Ophthalmology


Nd-YAG laser posterior capsulotomy and visual outcome


Full Text PDF Share on Facebook Share on Twitter


Author Details: Pankaj Soni, Akash Srivastava, Deepti Yadav

Volume : 2

Issue : 3

Online ISSN : 2395-1451

Print ISSN : 2395-1443

Article First Page : 271

Article End Page : 277


Abstract

Introduction: Posterior capsular opacification is the most common delayed complication of cataract surgery with IOL implantation. This results due to proliferation and migration of reminant epithelial cells that form clump and fibrosis on the posterior lens capsule leading to posterior capsular opacification(PCO).
Method: The cases for Nd-Yag laser posterior capsulotomy were collected from amongst those attending the ophthalmology OPD of Nehru chikitsalay, Gorakhpur in period of one year (May 2015 to June 2016). Patients were selected on the basis of inclusion criteria according to study requirement and observations were made for outcomes.

Observations: The observations made on the basis of our study are as follows:

-          Maximum eyes (52%) were in the age group 50-60 years.

-          Male (61.7%) outnumbered female(38.3%) in ratio of 3:2.

-          Maximum number of cases need YAG laser capsulotomy between the period of 36 months -60 months.

-          Thick white opacification type of PCO required maximum energy and maximum shots.

-          Post-YAG Laser capsulotomy visual improvement is 87.3% in 6/12 to 6/6.

-          5.1% cases shows no change.

-          Most frequent complications is rise of intra ocular pressure.

Conclusion:

-          Depending upon the thickness/density of PCO three types of PCO’s were encountered.

-          Most frequent complication is rise of IOP, which is mainly seen in eyes exposed to total laser energy level of >40mJ or above, this rise of IOP respond well to timolol 0.5%.

-          When the energy levels are raise, the complications also raises, thus to minimize this number of settings should be increased.

-      It is safe and readily acceptable to patients